UpToDate
Official reprint from UpToDate®
www.uptodate.com ©2017 UpToDate, Inc. and/or its affiliates. All Rights Reserved.

Medline ® Abstract for Reference 195

of 'Infusion reactions to systemic chemotherapy'

195
TI
Cytarabine-induced anaphylaxis. Demonstration of antibody and successful desensitization.
AU
Rassiga AL, Schwartz HJ, Forman WB, Crum ED
SO
Arch Intern Med. 1980;140(3):425.
 
An anaphylactic episode occurred in a patient receiving cytarabine (Ara-C) for acute myeloid leukemia. Specific allergy of the patient to cytarabine was demonstrated in vivo by intradermal testing and in vitro by four-hour passive cutaneous anaphylaxis in guinea pigs. Desensitization to cytarabine was successfully performed. This case represents the first known report of both cytarabine anaphylaxis and densensitization, and provides immunologic evidence implicating an allergic reaction to cytarabine.
AD
PMID